Google Answers Logo
View Question
Q: Cure for light headedness ( Answered 4 out of 5 stars,   0 Comments )
Subject: Cure for light headedness
Category: Health > Conditions and Diseases
Asked by: ronim-ga
List Price: $20.00
Posted: 23 Aug 2002 10:02 PDT
Expires: 22 Sep 2002 10:02 PDT
Question ID: 57825
I have been suffering from a feeling of light headness (not typical
vertigo)for the last 3 months .It isnt ever where i have to hold onto
something for support but rather a feeling of floating and 'swimming
'of the head .My GP has checked my ears and they are clear ,i have
also done a brain MRI and blood tests all which were normal .I have
taken Ciproxin for 7 days ,Stematil for 20 days and now am taking
betahistine dihydrochloride 8 mg 2 tabs a day for the last 4 days
,however I am still not feeling better .Pls can you advise for a cure
Subject: Re: Cure for light headedness
Answered By: voila-ga on 23 Aug 2002 22:07 PDT
Rated:4 out of 5 stars
Hello ronim,
First, if you'll allow me the usual medical disclaimer that none of us
here at Google Answers are physicians, etc.  How satisfying it would
be if we could 'cure' people but the only folks we 'cure' are the
terminally curious.  I do hope the following information will make you
a fully informed healthcare consumer though.
The good news, thankfully, is that this condition isn't
life-threatening, but it can one of the most frustrating and
debilitating syndromes, both for the patients and the doctors treating
them.  I'm sure it was a relief to get a negative MRI but you're
probably asking now what?
The ciproxin (or Cipro) your doctor prescribed is an antibiotic used
to treat upper respiratory tract infections or possibly a sinus
infection.  Sometimes there may be a bacterial illness at work, so the
first order of business is to nip that in the bud.
The Stemetil is used to treat motion sickness and is also an
anti-nausea drug.
The betahistine hydrochloride is typically given to patients with
inner ear or balance problems because they've found it improves blood
flow in the small blood vessels in the inner ear.  It is also being
used for treatment of Meniere's disease, a condition caused by the
pressure of excess fluid in the inner ear.  And while betahistine
doesn't 'cure' Meniere's disease or any disequilibrium problems, it
can eliminate many of the symptoms associated with them.  I'm sure
that's what your physician is hoping in your case, but you made need
to give it a bit more time.
While you did mention you didn't think you had vertigo, this website
suggests that most dizziness *is* vertigo and that 90% of vertigo is
caused by a malfunction of the inner ear.
In "Balance System 101" at this site, the diagrams illustrates for you
the mechanics of keeping our 'operating systems' upright.
Should you continue to be bothered with your dizziness after your
course of medication, you might discuss with your doctor the
possibility of repositioning techniques.  The Epley maneuver has been
quite successful in the treatment of vertigo and is explained here:
A nurse also discusses additional repositioning techniques, but
discuss these with your doctor to see if they are appropriate for you.
There are an extremely large number of treatments presently being used
to treat vertigo but no single treatment is effective in all patients.
 From this website you will see all the possible treatments that
include dietary changes, drug therapy, nutritional supplements,
accupuncture, chiropractic manipulation and, as a last result,
surgical procedures.  Hopefully, there's a singular cure in there with
your name on it, ronim.
I'm sure your doctor has discussed with you taking fall precautions
while you're in the shower, no sudden head movements, and not to do
any home repairs which would require you to be on a ladder or be at
any height.  You may also want to get his recommendations in case you
do any diving or frequent flying.

Net Doctor Q&A's
Meniere's Disease
Otolaryngology Disease Resource Page
I wish I had a magic bullet for you, ronim, but this may take quite a
bit of medical sleuthing on your doctor's part.  I hope you'll be
patient as he works through your problem -- annoying as it may be.

Please feel free to ask for a clarification if you'd like additional
information on any of the treatments described above and thanks very
much for being a part of Google Answers.
Search strategy:
causes of dizziness
Meniere's disease
Epley maneuver

Best regards,

Clarification of Answer by voila-ga on 23 Aug 2002 23:18 PDT
oops, left off the links for treatments.
ronim-ga rated this answer:4 out of 5 stars
The possible range of answers was covered adequately and satisfactorily

There are no comments at this time.

Important Disclaimer: Answers and comments provided on Google Answers are general information, and are not intended to substitute for informed professional medical, psychiatric, psychological, tax, legal, investment, accounting, or other professional advice. Google does not endorse, and expressly disclaims liability for any product, manufacturer, distributor, service or service provider mentioned or any opinion expressed in answers or comments. Please read carefully the Google Answers Terms of Service.

If you feel that you have found inappropriate content, please let us know by emailing us at with the question ID listed above. Thank you.
Search Google Answers for
Google Answers  

Google Home - Answers FAQ - Terms of Service - Privacy Policy